Higher integrability for parabolic systems of \(p\)-Laplacian type. (English) Zbl 0994.35036

From the introduction: In this work, we study regularity of solutions to second-order parabolic systems: \[ {\partial u_i\over \partial t}= \text{div} A_i(x,t, \nabla u)+B_i(x,t,\nabla u), \quad i=1,\dots,N. \tag{1} \] In particular, we are interested in systems of \(p\)-Laplacian type. The principal prototype that we have in mind is the \(p\)-parabolic system \({\partial u_i\over \partial t}=\text{div}(|\nabla u|^{p-2} \nabla u_i)\), \(i=1,\dots,N\), with \(1<p <\infty\). The purpose of this work is to obtain higher integrability results in the \(p\)-parabolic setting. We prove that the gradient of a weak solution to (1) satisfies a reverse Hölder inequality for \(p>2n/(n+2)\). One of the difficulties in proving our main result is that a solution does not remain a solution under multiplication by a constant that is neither 0 nor 1. Since reverse Hölder inequalities are invariant under multiplication by a constant, we have to choose a class of cylinders whose side lengths depend on the size of the function in order to obtain a reverse Hölder inequality and then higher integrability.


35D10 Regularity of generalized solutions of PDE (MSC2000)
35K55 Nonlinear parabolic equations
35K40 Second-order parabolic systems
Full Text: DOI


[1] H. J. Choe, On the regularity of parabolic equations and obstacle problems with quadratic growth nonlinearities , J. Differential Equations 102 (1993), 101–118. · Zbl 0817.35048
[2] E. DiBenedetto, Degenerate Parabolic Equations , Universitext, Springer-Verlag, New York, 1993. · Zbl 0794.35090
[3] F. W. Gehring, The \( L^p \)-integrability of the partial derivatives of a quasiconformal mapping , Acta Math. 130 (1973), 265–277. · Zbl 0258.30021
[4] M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems , Ann. of Math. Stud. 105 , Princeton University Press, Princeton, 1983. · Zbl 0516.49003
[5] M. Giaquinta and G. Modica, Regularity results for some classes of higher order nonlinear elliptic systems , J. Reine Angew. Math. 311 / 312 (1979), 145–169. · Zbl 0409.35015
[6] M. Giaquinta and M. Struwe, On the partial regularity of weak solutions of nonlinear parabolic systems , Math. Z. 179 (1982), 437–451. · Zbl 0469.35028
[7] N. G. Meyers and A. Elcrat, Some results on regularity for solutions of non-linear elliptic systems and quasi-regular functions , Duke Math. J. 42 (1975), 121–136. · Zbl 0347.35039
[8] E. W. Stredulinsky, Higher integrability from reverse Hölder inequalities , Indiana Univ. Math. J. 29 (1980), 407–413. · Zbl 0442.35064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.